Blurry vision, headaches, chills and night sweats

Hi!

I've been having a lot of problems with my eyes getting really blurry and bad headaches. This past week I went to the eye dr and got new contacts to eliminate that as being the problem. However it hasn't helped. Some days it's worse than others. I'm not sure if I should just dismiss it as another lovely effect of lupus or if I should contact my dr. I've also been having chills at night followed by sweating back and forth all night for the past few weeks. I'm wondering if anyone else has had any of these issues and what you did about it. Thanks!

9 Replies

oldestnewest
  • Did your eye doctor examine the back of your eyes? Do you have any other symptoms you don't usually have with lupus? How old are you? Do the headaches improve with painkillers? And where are they?

    What you describe could be signs of giant cell arteritis - but I'm sure there are other things that could cause the same so the answers to what I've asked are all relevant!

  • Thanks for your response. In answer to your questions I am 51. My headaches are on my forehead the most but also the top and back of my head hurt a lot quite often too. I've had this problem for a while but lately it seems to be most of the time and seems to be getting worse. I wake up with it hurting and I get dizzy a lot. Pain meds help a little with the head pain but not totally. With the vision issue my eyes can be fine one minute then all of a sudden get blurry. Sometimes it gets better briefly but then the blurriness occurs again just as quickly as it left. It's driving me crazy. I was diagnosed with macular dystrophy when I had to go to a retina specialist after I was diagnosed with lupus and rheumatoid arthritis. I haven't heard of giant cell arteritis before.

  • You are "old enough" for it to be considered so do mention all the symptoms to your doctor when you see him.

    And any worse visual symptoms - see a doctor asap - ER if necessary.

  • Thank you! I will do that!

  • I can identify with your symptoms Cindy. My blurry vision has been put down to dryness and also nerves. I'm told that CTD can affect the nerves of the inner ear which affects balance. Balance is coordinated by mainly the ears and the eyes so when the ears are a little out of whack, the eyes try to compensate and if it takes them a little while to adjust then the result can be a bit of blurring or dizziness. Having said that though, I would definitely suggest a visit to your doctor just to check that there's nothing more going on and as pro said, to check for GCA.

    My sweats have been put down to autonomic nerves being aggravated by the inflammation or tissue changes but again, could be a sign of infection so again, worth a visit to your doctor.

  • Thanks!! I have an appointment on Thursday with my primary doctor so I'm definitely going to mention it to him and see what he says. Thanks for your input. I really appreciate it!

  • Do you have POTS/autonomic dysfunction? That tends to cause intermittent blurry vision and headaches like you describe.

    I have the same, some days I can barely watch TV. It comes and goes. I went to many ophthalmologists about it and despite my explaining about POTS and fluctuating blurry vision, they just say that my vision is better than most healthy people they see.

    I've learnt to accept it. I just increase my water intake (to 2-3 l per day) and take salt as well, to retain it. I find that the blurriest is more pronounced when I'm dehydrated.

  • No I haven't been diagnosed with POTS. In fact , the replies to this post are the first that I've heard of it. Sounds like it's worth getting checked. Thanks for the info! I appreciate it!

  • Hi Cindymc,

    I am sorry to hear you have been feeling poorly, it is advised that you speak to your doctor as he/she can ensure you receive the correct treatment.

    Flu-like symptoms such as chills, night sweats and headaches are symptoms that are associated with lupus. Around a third of lupus patients have some sort of eye related matter, according to The Lupus Encyclopaedia ‘blurred vision’ can occur as a side effect of a certain type of medication along with other factors. We published a factsheet on ‘LUPUS: The Mouth, Nose and Eyes’ which may be of help to you: lupusuk.org.uk/wp-content/u...

    Wishing you all the best, let us know how you get on.

You may also like...